Good Afternoon, I was recently diagnosed with Pityriasis Rosea. The outbreak has spread across my arms, legs, torso and back. Since I am fortunate to not be suffering from inflammation and irritation, I am coping rather well. This morning however, I noticed that there was a lighter discolored area on both sides of my nose. When looked in extensive detail, it seems to be light colored patches that seem to cover a wide area of my nose. They are not very visible and do not cause any discomfort other than psychological.
There is no history of vitiligo in my family however I am in a state of turmoil. I spoke to my mother and she said that it may be eczema, however would like reassurance. What would the possibility be of vitiligo whilst on a Pityriasis Rosea outbreak? I am dark skinned so this is something that is quite concerning for me. Is this another symptom of Pityriasis Rosea or is this just a sign of a eczema outbreak? Regardless, its tearing me apart and would appreciate any reassurance.
I visited a dermatologist yesterday and he is the one that diagnosed me with Pityriasis Rosea. The climate of where I am currently living is very humid and I am going through a stressful time in life. I know these are factors of vitiligo however I may just be over stressing. Please help! Thank you.
This depigmentation can be due to post inflammatory hypopigmentation. Post inflammatory hypopigmentation is very difficult to treat but sometimes it goes away on its own after exposure to the sun. Creams like Elidel cream or Protropic can be used on these hypopigmented areas but at such a young age it is not advisable to use them . If the symptoms still persist then you can talk to your dermatologist about laser-assisted chemabrasion(LACA).
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Good afternoon, thank you for your prompt responses. Since the initial post I visited two dermatologists and both diagnosed me with hypopigmentation. Both doctors examined me under a wood light and told me there was no vitiligo patches. Since then I had a shave and noticed that there were light patches all over my scalp and some milky White spots. I noticed these patches a couple of months ago when I last had a haircut however since then have gotten worse. I also noticed a few milky White flat spots in my genital area and have again started to dress. These spots aren't visible under normal lights however can be noticed when looked in detail. I did not mention this to the dermatologists that I had previously visited as I did not correlate them with anything. On a plus side my PR has nearly cleared up with minimal scarring.
Thank you again for taking the time to read and help
I had pityriasas rosea when I was 22 .It is now 20 years later and i have vitiligo which started 4 years ago with a series of very stressful events. I googled the 2 conditions and found your post and was interested in the link between the 2. Do you have vitligo? Is there a link?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.